Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 20, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jul 7, 2020, 12:10 PM MDT for 4 counties in Idaho. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2020, 12:10 PM MDT (18:10 UTC)
- Expired
- Jul 7, 2020, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.2 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2194 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -161 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864 WWUS75 KPIH 071810 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1210 PM MDT Tue Jul 7 2020 IDZ052-080300- /O.NEW.KPIH.WI.Y.0020.200707T1810Z-200708T0300Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 1210 PM MDT Tue Jul 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Arco Desert, including Mud Lake, INL and Craters of the Moon. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. High profile vehicles could experience difficulty with gusty crosswinds, especially on US 20, US 26 and Idaho Route 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ054-080300- /O.CON.KPIH.LW.Y.0016.000000T0000Z-200708T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 1210 PM MDT Tue Jul 7 2020 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...American Falls Reservoir. * WHEN...From 10 AM to 9 PM MDT Tuesday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
1 follow-up statement
782 WWUS75 KPIH 080253 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 853 PM MDT Tue Jul 7 2020 IDZ052-080400- /O.EXP.KPIH.WI.Y.0020.000000T0000Z-200708T0300Z/ Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 853 PM MDT Tue Jul 7 2020 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have subsided. Therefore, the advisory will expire at 9 PM MDT. $$ IDZ054-080400- /O.EXP.KPIH.LW.Y.0016.000000T0000Z-200708T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 853 PM MDT Tue Jul 7 2020 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have subsided. Therefore, the advisory will expire at 9 PM MDT. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jul 7, 2:59 AM MDT, 9 hours 11 minutes earlier.
Area forecast discussion, Jul 7, 2:59 AM MDT, 9 hours 11 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 259 AM MDT Tue Jul 7 2020 .DISCUSSION...A dry cold front will work its way through the region this morning followed by a modest mid-level trough. High- res guidance is hinting at some morning showers shifting through the upper Snake Plain along the front. This afternoon, along the upper trough, expect to see some showers and isolated thunderstorms in the Central Mountains and the Island Park area. To the south of this, clear and breezy conditions are expected with a lake wind advisory for American Falls Reservoir for most of the day today. Tomorrow, we're back in a warm and dry weather pattern. High pressure will get established over the Four Corners region while one more shortwave trough rides over the ridge to our north. We may see an increase of winds on Friday in the vicinity of the short wave, but models show no moisture coming through southeast Idaho. Attention then shifts to the weekend with the strengthening of the Four Corners high, and a setup for the potential of monsoon moisture. Models are coming to a consensus on the evolution of this pattern next weekend. Hinsberger && .AVIATION...What few cirriform clouds are over eastern Idaho should be clearing out by 07/18Z even for the eastern airports, earlier for KSUN. These clouds are from a trough and associated surface front that has a main effect on the winds. Expect the three Snake River plain/eastern Magic Valley airdromes to be windy, with sustained wind reaching 20+ KT with higher gusts this afternoon and evening. KSUN and KDIJ will also be breezy to windy when the wind direction aligns with the valley orientation. TSRA should be limited to the ID- MT border region this afternoon in Lemhi County, if there is any. Messick && .FIRE WEATHER...Expect a cool-down today as a dry low drags a front through eastern Idaho. Not much in the way of clouds, but the wind will be sustained at 20-25 mph in the BLM lands, so gusts should easily go above critical fire weather conditions for the afternoon. The cool-down though does keep all but a portion of the Arco Desert above the 15 percent threshold. Temperatures will bottom out on Wed, then as the high pressure from the south re-builds into eastern and central Idaho, warming and drying should return and continue into Sat afternoon. That is when the next low moves into the Idaho panhandle and western Montana to bring the next dry cold front with very little shower or thunderstorm activity, but likely plenty of wind. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 10 AM this morning to 9 PM MDT this evening for IDZ054. &&
In the hours before
Local storm report, Jul 7, 8:39 AM MDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
839 AM MDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM NON-TSTM WND GST 7 NNW IDAHOME 42.52N 113.42W
07/07/2020 M59 MPH CASSIA ID MESONET
MESONET STATION 3258 D4 - YALE.
&&Local storm report, Jul 7, 9:25 AM MDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
925 AM MDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM NON-TSTM WND GST 7 NNW IDAHOME 42.52N 113.42W
07/07/2020 M59 MPH CASSIA ID MESONET
MESONET STATION 3258 D4 - YALE.
&&Local storm report, Jul 7, 9:28 AM MDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
928 AM MDT TUE JUL 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM NON-TSTM WND GST 7 NNW IDAHOME 42.52N 113.42W
07/07/2020 M59 MPH CASSIA ID MESONET
MESONET STATION 3258 D4 - YALE.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.